Alert archive / Colorado / Winter Storm Warnings in 2007
Winter Storm Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Dec 1, 2007, 7:32 AM MST for Grand County, Summit County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 7:32 AM MST (14:32 UTC)
- Expired
- Dec 1, 2007, 11:15 AM MST
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 134 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 2.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 011432 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 732 AM MST SAT DEC 1 2007 ...A VERY MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO PRODUCE A VARIETY OF WINTER WEATHER ACROSS NORTH CENTRAL AND NORTHEAST COLORADO... .SNOW WILL CONTINUE TO FALL IN THE MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL COLORADO THROUGH THIS EVENING. SNOW MAY BE HEAVY AT TIMES FOR MUCH OF THE DAY AND GUSTY SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. IN ADDITION...THIS STORM SYSTEM IS ALSO EXPECTED TO PRODUCE A MIX OF SNOW...FREEZING DRIZZLE AND FOG ACROSS THE NORTHEAST CORNER OF COLORADO AND FREEZING RAIN IN THE LOWER ELEVATIONS OF GRAND COUNTY. CONDITIONS SHOULD IMPROVE BY LATE THIS AFTERNOON ON THE PLAINS AND BY MIDNIGHT TONIGHT IN THE MOUNTAINS OF NORTH CENTRAL COLORADO. COZ032-011900- /O.NEW.KBOU.WS.W.0007.071201T1432Z-071201T1900Z/ GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 732 AM MST SAT DEC 1 2007 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. A MIXTURE OF SNOW AND FREEZING RAIN WILL FALL THIS MORNING...CHANGING TO ALL SNOW LATER TODAY. THE WORST ROAD CONDITIONS WILL BE IN WESTERN GRAND COUNTY WHERE UP TO A HALF INCH OF FREEZING RAIN HAS FALLEN SINCE MIDNIGHT. ROADS IN THIS AREA WILL REMAIN ICY THIS MORNING. ACROSS THE EASTERN PART OF THE COUNTY...ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IS EXPECTED THIS MORNING WHICH WILL PRODUCE AREAS OF SLUSHY OR SNOWPACKED ROADS. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ COZ031-033-034-012245- /O.CON.KBOU.SB.Y.0018.000000T0000Z-071202T0600Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 732 AM MST SAT DEC 1 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY LATE THIS EVENING...WITH THE HEAVIER ACCUMULATIONS ALONG AND WEST OF THE CONTINENTAL DIVIDE. SOUTHWEST WINDS OF 20 TO 35 MPH WILL COMBINE WITH FALLING SNOW TO CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. MANY HIGH COUNTRY ROADS WILL REMAIN SNOW PACKED AND SLIPPERY THROUGH TONIGHT. EXPECT THE CHAIN LAW TO BE ENFORCED ON MANY OF THE HIGH MOUNTAIN PASSES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ COZ042-048>051-011600- /O.CON.KBOU.WW.Y.0005.000000T0000Z-071201T1600Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 732 AM MST SAT DEC 1 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. FREEZING DRIZZLE...LIGHT SNOW AND FOG WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ACROSS THE NORTHEAST CORNER OF COLORADO THIS MORNING. THE FREEZING DRIZZLE WILL COAT ROAD SURFACES MAKING THEM VERY SLIPPERY. WARMER TEMPERATURES LATER THIS MORNING WILL END THE THREAT OF FREEZING DRIZZLE. A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GIMMESTAD
2 follow-up statements
000 WWUS45 KBOU 011610 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 910 AM MST SAT DEC 1 2007 ...WINTER WEATHER CONTINUING ACROSS NORTH CENTRAL AND NORTHEAST COLORADO... .SNOW WILL CONTINUE TO FALL IN THE MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL COLORADO THROUGH THIS EVENING. SNOW MAY BE HEAVY AT TIMES FOR MUCH OF THE DAY AND GUSTY SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. IN ADDITION...THIS STORM SYSTEM IS ALSO EXPECTED TO PRODUCE FREEZING RAIN IN AREAS OF NORTHEASTERN COLORADO AS WELL AS IN WESTERN GRAND COUNTY. CONDITIONS SHOULD IMPROVE BY LATE THIS AFTERNOON ON THE PLAINS AND BY MIDNIGHT TONIGHT IN THE MOUNTAINS OF NORTH CENTRAL COLORADO. COZ042-048>051-012200- /O.EXP.KBOU.WW.Y.0005.000000T0000Z-071201T1600Z/ /O.NEW.KBOU.ZR.Y.0002.071201T1610Z-071201T2200Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 910 AM MST SAT DEC 1 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. OCCASIONAL FREEZING RAIN IS EXPECTED ACROSS THE NORTHEAST CORNER OF COLORADO THROUGH EARLY AFTERNOON. WHILE RAINFALL AMOUNTS WILL BE LIGHT...IT ONLY TAKES A SMALL AMOUNT OF FREEZING RAIN TO CREATE VERY DANGEROUS ROAD CONDITIONS. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ COZ032-011900- /O.CON.KBOU.WS.W.0007.000000T0000Z-071201T1900Z/ GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 910 AM MST SAT DEC 1 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. A MIXTURE OF SNOW AND FREEZING RAIN WILL FALL THIS MORNING... CHANGING TO ALL SNOW LATER TODAY. THE WORST ROAD CONDITIONS WILL BE IN WESTERN GRAND COUNTY WHERE UP TO A HALF INCH OF FREEZING RAIN FELL IN THE EARLY MORNING HOURS. ROADS IN THIS AREA WILL REMAIN ICY THIS MORNING. ACROSS THE EASTERN PART OF THE COUNTY... ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IS EXPECTED THIS MORNING WHICH WILL PRODUCE AREAS OF SLUSHY OR SNOWPACKED ROADS. DRIVERS SHOULD BE PREPARED FOR CHANGING ROAD CONDITIONS AND ALLOW EXTRA TIME FOR TRAVEL THIS MORNING. $$ COZ035-038-043-011900- /O.NEW.KBOU.ZR.Y.0002.071201T1610Z-071201T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...FORT COLLINS...HEREFORD...LOVELAND...NUNN... EATON...FORT LUPTON...GREELEY...ROGGEN 910 AM MST SAT DEC 1 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. OCCASIONAL FREEZING RAIN IS EXPECTED IN LARIMER...WELD...AND BOULDER COUNTIES THIS MORNING. WHILE RAINFALL AMOUNTS WILL BE LIGHT...IT ONLY TAKES A SMALL AMOUNT OF FREEZING RAIN TO CREATE VERY DANGEROUS ROAD CONDITIONS. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ COZ044-012200- /O.NEW.KBOU.ZR.Y.0002.071201T1610Z-071201T2200Z/ MORGAN COUNTY- INCLUDING...BRUSH...FORT MORGAN...GOODRICH...WIGGINS 910 AM MST SAT DEC 1 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. OCCASIONAL FREEZING RAIN IS EXPECTED IN MORGAN COUNTY THROUGH EARLY AFTERNOON. WHILE RAINFALL AMOUNTS WILL BE LIGHT...IT ONLY TAKES A SMALL AMOUNT OF FREEZING RAIN TO CREATE VERY DANGEROUS ROAD CONDITIONS. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ COZ031-033-034-020015- /O.CON.KBOU.SB.Y.0018.000000T0000Z-071202T0600Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 910 AM MST SAT DEC 1 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY LATE THIS EVENING...WITH THE HEAVIER ACCUMULATIONS ALONG AND WEST OF THE CONTINENTAL DIVIDE. SOUTHWEST WINDS OF 20 TO 35 MPH WILL COMBINE WITH FALLING SNOW TO CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW AT ELEVATIONS ABOVE 10 THOUSAND FEET. MANY HIGH COUNTRY ROADS WILL REMAIN SNOW PACKED AND SLIPPERY THROUGH TONIGHT. EXPECT THE CHAIN LAW TO BE ENFORCED ON MANY OF THE HIGH MOUNTAIN PASSES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ GIMMESTAD
000 WWUS45 KBOU 011815 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1115 AM MST SAT DEC 1 2007 ...SNOW CONTINUING IN THE HIGH MOUNTAINS BUT CONDITIONS IMPROVING ELSEWHERE... .SNOW WILL CONTINUE TO IN THE NORTH CENTRAL COLORADO MOUNTAINS THROUGH THIS EVENING. THE SNOW WILL BECOME MORE SHOWERY BUT PERIODS OF HEAVY SNOWFALL ARE STILL EXPECTED. GUSTY SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ABOVE 10 THOUSAND FEET. ON THE PLAINS AND IN GRAND COUNTY WHERE FREEZING RAIN FELL THIS MORNING THE PRECIPITATION HAS DIMINISHED. COZ032-011915- /O.CAN.KBOU.WS.W.0007.000000T0000Z-071201T1900Z/ GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 1115 AM MST SAT DEC 1 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. TEMPERATURES HAVE WARMED TO ABOVE FREEZING IN THE LOWER ELEVATIONS OF GRAND AND SUMMIT COUNTY. RAIN AND SNOW SHOWERS ARE EXPECTED THIS AFTERNOON AND SMALL ACCUMULATIONS ARE POSSIBLE. $$ COZ042-044-048>051-011915- /O.CAN.KBOU.ZR.Y.0002.000000T0000Z-071201T2200Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1115 AM MST SAT DEC 1 2007 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FREEZING RAIN ADVISORY. THERE IS ONLY A CHANCE OF LIGHT FREEZING RAIN SHOWERS THIS AFTERNOON. $$ COZ035-038-043-011915- /O.CAN.KBOU.ZR.Y.0002.000000T0000Z-071201T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...FORT COLLINS...HEREFORD...LOVELAND...NUNN... EATON...FORT LUPTON...GREELEY...ROGGEN 1115 AM MST SAT DEC 1 2007 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FREEZING RAIN ADVISORY. THERE IS ONLY A SLIGHT CHANCE OF LIGHT FREEZING RAIN SHOWERS THIS AFTERNOON. $$ COZ031-033-034-020215- /O.CON.KBOU.SB.Y.0018.000000T0000Z-071202T0600Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1115 AM MST SAT DEC 1 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED THIS AFTERNOON AND EVENING...WITH THE HEAVIER ACCUMULATIONS ALONG AND WEST OF THE CONTINENTAL DIVIDE. SOUTHWEST WINDS OF 20 TO 35 MPH WILL COMBINE WITH FALLING SNOW TO CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW AT ELEVATIONS ABOVE 10 THOUSAND FEET. MANY HIGH COUNTRY ROADS WILL REMAIN SLUSHY OR SNOW PACKED THROUGH TONIGHT. AT MIDDAY...THE CHAIN LAW WAS IN EFFECT FOR TRUCKS ON SOME OF THE HIGH MOUNTAIN PASSES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 4:00 AM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 1, 4:00 AM MST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MST SAT DEC 01 2007 .SHORT TERM...DEEP UPR LVL VORTEX OVR SRN CA AT THE BOTTOM OF A HIGH AMPLITUDE TROUGH NOW CROSSING THE GREAT BASIN. NEWRD PROGRESS OF THE UPR LOW APPEARS TO HAVE PICKED UP SPEED. BACK EDGE OF CLOUD SHIELD IN THE VICINITY OF THE MAIN CORT MAXIMA TIMED TO REACH NWRN AND CNTRL COLORADO BY AROUND MIDDAY. THAT MATCHES UP PRETTY CLOSELY WITH TIMING OF THE RUC...BUT MUCH QUICKER THAN THAT OFFERED BY THE NAM AND GFS. HOWEVER CANT IGNORE THE JET LEVEL ENERGY AND CAA STILL COMING DOWN THE BACK SIDE OF THE TROUGH. SUSPECT WELL SEE A RESURGENCE OF CLOUDS AND SNOWFALL LATER THIS MORNING ALONG AND WEST OF THE CONTINENTAL DIVIDE WITH PASSAGE OF THE 700-500 MB TROUGH AXIS. QG OMEGA FIELDS SHOWS AN AREA OF MODERATE UPWARD QG VERTICAL MOTION MOVING OVER THE AREA BY THIS AFTERNOON. FURTHERMORE A SHIFT TO W-NWLY FLOW AND RESPECTABLE CAA SHOULD KEEP SNOW FLYING IN THE N-CNTRL MTNS AT LEAST THRU THIS EVENING. THEREFORE WILL EXTEND THE SNOW/BLOWING SNOW ADVSY FOR MTN ZONES 31..33 AND 34 UNTIL 06Z/ TONIGHT. CAME UP WITH ANOTHER 4-8 INCHES DURING THE NEXT 18 HOURS USING OUR LOCAL OROGRAPHIC SNOW MODEL. BY THE WAY...COLD AIR TRAPPED IN THE MTN VALLEYS AND OVERLAID BY WARMER VERY MOIST AIR ALOFT HAS BEEN PRODUCING SOME FREEZING RAIN AROUND KREMMLING. MAY SEE THIS TYPE OF PCPN FOR A WHILE LONGER BEFORE CHANGING OVER TO SNOW WITH GREATER MIXING LATER THIS MORNING. AS FOR AREAS EAST OF THE MTNS...SWLY FLOW JUST OFF THE SFC HAS CONTINUED TO SQUELCH PCPN FORMATION. DID SEE SOME VERY LIGHT SNOW AT DENVERS INTERNATIONAL AIRPORT AND A MIX OF LIGHT PCPN IN THE FAR NERN CORNER SEVERAL HOURS AGO...BUT NOT MUCH ELSE. EVEN WITH QG OMEGA FIELDS INDICATING AN INCREASE IN VERTICAL MOTION OVER THE AREA WITH LOW LEVEL CYCLOGENESIS LATER THIS MORNING...BELIEVE PCPN CHANCE WILL REMAIN LOW ON THE PLAINS. AS FOR THE FREEZING RAIN ADVSY...HAVE SWAPPED IT OUT FOR A WINTER WEATHER ADVSY WHICH WILL NOW COVER A FEW LESS COUNTIES IN THE FAR NERN CORNER OF THE STATE. FREEZING DRIZZLE...LGT SNOW AND FOG NOW APPEARS WILL BE MORE OF A HAZARD TO TRAVELERS OUT THERE THROUGH MID-MORNING. BY THIS AFTERNOON WITH THE SFC AND UPPER LOWS MOVING OUT AND LOW-LVL WINDS SWINGING AROUND TO A N-NWLY COMPONENT...SHOULD SEE FAIRLY RAPID CLEARING FROM THE FRONT RANGE EWRD. TEMPERATURES TODAY EXPECTED TO BE SEVERAL DEGS ABOVE THOSE OBSERVED YESTERDAY...BUT THE FAR NERN CORNER MAY NOT ENJOY MUCH OF THIS WARM-UP WITH LINGERING LOW CLOUDS AND CAA. .LONG TERM...THE FLOW ALOFT WILL BE WLY ON SUN WITH SOME LINGERING MOISTURE IN THE MTNS SO SHOULD SEE SOME LINGERING OROGRAPHIC -SHSN. OVER THE PLAINS IT SHOULD BE DRY WITH DOWNSLOPE NWLY LOW LEVEL FLOW IN PLACE. TEMPS ON SUN WILL BE COOLER THAN SAT AS SOME CAA OCCURS IN THE LOWER LEVELS. FOR SUN NIGHT INTO MON CROSS-SECTIONS SHOW A RATHER DRY AIRMASS OVER THE AREA AS AN UPPER LEVEL RIDGE BEGINS TO BUILD ACROSS THE RGN. TEMPS ON MON SHOULD RISE WELL INTO THE 50S TO POSSIBLY NEAR 60 ACROSS NERN CO AS LOW LEVEL FLOW COMES MORE WLY AND 850-700 MB TEMPS WARM FROM 5 TO 6 DEGREES C. BY TUE A FLAT UPPER LEVEL RIDGE WILL BE OVER THE AREA WHICH SHOULD LEAD TO A DRY AND MILD DAY. WITH DOWNSLOPE LOW LEVEL FLOW IN PLACE TEMPS SHOULD WARM INTO THE 60S ACROSS NERN CO. ON WED A WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS IN DEVELOPING NW FLOW ALOFT WHICH MAY ALLOW FOR A SLIGHT CHC OF SOME -SHSN IN THE MTNS. MEANWHILE A WEAK CDFNT WILL AFFECT NERN CO ON WED WHICH MAY DROP TEMPS BY AROUND 10 DEGREES OR SO. CURRENT CROSS-SECTIONS SHOW LACK OF MOISTURE WITH THIS FNT SO WILL KEEP FCST DRY ON WED OVER THE PLAINS. FOR THU AND FRI THE LATEST GFS SHOWS WNW FLOW ALOFT ACROSS COLORADO WITH A FEW WEAK DISTURBANCES MOVING ACROSS WHICH MAY PRODUCE A CHC OF SNOW IN THE MTNS WITH DRY AND MILD CONDITIONS OVER NERN CO. && .AVIATION...VFR CNDTNS AT DENVER AREA AIRPORTS NEXT 24 HOURS. SCATTERED -SHSN THIS MORNING AND ISOLD -SHRA LATE MORNING AND AFTERNOON NOT EXPECTED TO PRODUCE MVFR CIGS OR VSBYS. && .BOU WATCHES/WARNINGS/ADVISORIES... .SNOW AND BLOWING SNOW ADVISORY TODAY AND THIS EVENING UNTIL 06Z FOR THE NORTH-CENTRAL MOUNTAINS...ZONES 31..33 AND 34. .WINTER WEATHER ADVISORY UNTIL 16Z THIS MORNING FOR PORTIONS OF NORTHEAST PLAINS...ZONES 42..48>51. && BAKER/KLEYLA
Hazardous weather outlook, Dec 1, 6:08 AM MST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 608 AM MST SAT DEC 01 2007 COZ030>051-011800- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 608 AM MST SAT DEC 01 2007 ....A VARIETY OF WINTER WEATHER ADVISORIES IN EFFECT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY WILL REMAIN IN EFFECT UNTIL LATE THIS EVENING FOR THE NORTH CENTRAL MOUNTAINS OF COLORADO. BY LATE THIS EVENING ANOTHER 4 TO 8 INCHES OF MOISTURE LADEN SNOW WILL FALL IN THE HIGH COUNTRY. IN ADDITION...SOUTHWEST WINDS OF 20 TO 35 MPH WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ON THE HIGH MOUNTAIN PASSES. EAST OF THE MOUNTAINS...FREEZING DRIZZLE...LIGHT SNOW AND FOG WILL IMPEDE TRAVEL ACROSS THE NORTHEAST CORNER OF COLORADO EARLY THIS MORNING. HOWEVER...BY LATE THIS MORNING THE THREAT OF FREEZING DRIZZLE WILL END AS TEMPERATURES WARM ABOVE FREEZING. CONDITIONS ARE EXPECTED TO QUICKLY IMPROVE TONIGHT AS THIS LATEST STORM SYSTEM EXITS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 6:03 AM MST | Winter Weather Advisory | BOU | Logan, Phillips, Sedgwick, Washington, Weld | 3 hr |
| Dec 1, 9:10 AM MST | Freezing Rain Advisory | BOU | Boulder, Larimer, Logan, Morgan, Phillips, Sedgwick and 2 more | 2 hr |
Nearby
Winter Storm Warnings in Colorado, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.